How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46942
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I had an ontense pelvic radiation treatment lasting five

Resolved Question:

i had an ontense pelvic radiation treatment lasting five days at 20 mins each,in order to reduce a tumor in y colon prir to surgery.It is causing me an exhausting leakage from my rectumand , urinating with a burning sensation at the same time.My Q is:will it last until surgery,and/or should i eat a spec diet ?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

I am a radiation oncology doctor.

I'm sorry you are having these symptoms.

you may benefit from prescription pyridium (phenazopyridine) which can numb up your bladder and decrease urination pain.

you should avoid fresh fruits and vegetables which can also irritate your colon and cause anal leakage and diarrhea.

you can use immodium (loperimide) to decrease diarrhea and loose stools.

hopefully your symptoms will get better over time now that the radiation therapy has completed.

eating more constipating foods like rice, bananas, cheese, breads could help slow down your bowels as well.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Dr. David and other Medical Specialists are ready to help you